Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
195 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can plan b cause irregular bleeding with brown discharge?

I finished my regular period two weeks ago, slept with my boyfriend, the condom broke, so I took a plan b. We didn't sleep together for another week, then resumed. On Monday I started experiencing a brown discharge that went away, came back on Wednesday, and since turned seems like a period but now the clit seems to be bleeding. The pharmacist said irregular discharge can happen with plan b, but I'm nervous with the added bleeding. I've made an appointment with my gynecologist, but should I go to the clinic today?
Wed, 29 Jan 2014
Report Abuse
Internal Medicine Specialist 's  Response
Hello, from the history you have given, hormonal contraceptives pills sometimes cause certain side effects like break through bleeding.if you have taken the hormonal pill at the right time, then the chances of failure of contraception are very less.But if the symptoms are worsening and the discharge is excess with itching or smell then it is better to consult your gynaecologist. Also i would suggest you to keep your perineum clean and take lots of fluids. Hope i was helpful to you.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I had unprotected sex 13 days ago and took Plan B less than 30 minutes after this incident happened. Yesterday I noticed brown discharge and now I...